Feeds:
Posts
Comments

Archive for June, 2013

This is to clear up any possible confusion about prednisone and AMLs that my previous posts may have created. Prednisone is NOT a potential solution to this affliction.

My previous posts were about my concerns with taking prednisone (because it is so closely related to cortisol) and that it might reawaken the music I’d worked so hard to get rid of.  And although I did have music stuck in my head after the first day’s dose, it went away and didn’t come back for the remaining 5 days I took the steroids. So my fears about prednisone seem to have been premature.

Meanwhile, there may be a safe new option to try coming soon. I am just waiting for the article to become available online and I will write about it here, probably within the next few weeks.

Stay tuned,

Pat

Advertisements

Read Full Post »

Just a quick note to say that after experiencing a recurrence of music in my head after taking prednisone on day for my vertigo, the music went away and never returned.

At least it did not recur while I was taking the prednisone. I continued taking the prednisone as a taper for a total of 6 days (3 pills a day for days 1 through 4, then 2 pills the 5th day and 1 pill the 6th day).

However, about a week later I woke up in the middle of the night with the worse spinning sensation I’ve had. I must have rolled over too fast or in the wrong way in my sleep. But the spinning scared me, made me wonder if this would ever go away, would I ever be normal and functional again. And I presume my panic pumped surges of cortisol into my system and…sure enough…I started hearing the music again.

So the hypothesis still holds for cortisol’s role in the AMLs/broken record/stuck music phenomenon. But, for my one experience at least, it looks like prednisone, the synthetic cousin to cortisol, does not have the same effect.

In fact, for the remaining 5 days I was taking the prednisone and for 2 days afterwards, I felt fabulous. Still had the dizziness, but otherwise felt great

I wouldn’t want any of you to avoid taking prednisone, if you needed it, for fear it would increase the music in your head. But if you do take it and if it affects your AMLs (positively or negatively), please let us know.

Wishing you peace and quiet.

Pat

Read Full Post »

I’ve been dealing with a vertigo episode for going on a month now and in trying prednisone (aka, “steroids”) for a couple of days, I’ve started getting the auditory memory loops/AMLs (aka, stuck music, broken record syndrome, ear worms, whatever you want to call it) again.

This really shouldn’t come as a surprise to those who know there is some connection between the AMLs and cortisol (and stress that releases cortisol). Prednisone is merely a synthetic drug that mimics some of the properties of cortisol.

In particular, it is used to reduce inflammation. In my case, I’m trying to reduce the inflammation in my head and various ear mechanisms that causes a buildup of fluid and then triggers the vertigo, or dizziness and spinning sensation.

So it only seems logical that this synthetic cousin of cortisol might also bring back the stuck music.

Well I started taking the prednisone yesterday morning, and by bedtime, I was too energized to sleep. When I did finally get to sleep, I had manic, OCD-kinds of repetitive dreams, processing the same form over and over. Then I woke around 3:00 am and had two songs stuck in my head. This hasn’t happened in a very long time, at least not since I got my hormones under control. But I was finally able to get to sleep and had no music in my head this morning.

I will be curious to see if I have a similar experience of the music coming back tonight, though it should start earlier since I took my dose of prednisone 4 hours earlier today.

As with so many things, I would think that this clue (prednisone, a cortisol-like substance bringing on the AMLs again) would help a dedicated researcher figure out at least the hormonal part of the equation. If only we could find such a rare creature. Unicorns seem more plentiful.

The last time I had a vertigo episode, coincidentally I was also having severe issues with the AMLs. However, that time I had been taking Wellbutrin (bupropion) an antidepressant, and I think that was the trigger for the AMLs.

Still this is an orphan syndrome: nobody cares enough to research it. I’ve collected a list of 50 some sufferers who have found my blog and who desperately need help but are finding none. We have clues out the wazoo (I’m pretty sure it’s connected to the thighbone), but we have no one to tell our stories to. No one to give our clues to. No one who will take our data, formulate a hypothesis, perform some tests, and come up with a more informed and meaningful course of treatment than just giving shrugs or throwing brain altering drugs at us hoping they don’t make it worse.

I have thought about writing a book about this . Maybe a book would get somebody’s attention. But: (a) I don’t yet have the “happy ending” I’d like to have for this story, and (b) I’m a published author, and know that a great many books go unnoticed without a lot of publicity or the endorsement of celebrities.

So I keep watching and listening for any possible connections I might find to researchers who have: (a) expertise in the brain and biochemistry, (b) access to both brain imaging equipment and lab tests, and (c) the desire to help us.

And if you know of anyone who fits that description (or even anyone who might know someone), please let me know. I will share everything I know from my own experiences and those of other sufferers. I will subject myself to tests, since I can turn the AMLs on and off.

We really have to get smarter about this. And to do so we need to find somebody who is willing and able to help us.

Meanwhile, here’s wishing you all blissful peace and quiet.

Pat

Read Full Post »